| Model Number |
10104-003 |
| Medical Device Problem Codes |
Device Emits Odor (1425); Environmental Particulates (2930)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/05/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site.The catalytic converter and oil mist filter were replaced to resolve the smoke/haze and odor/smell issues.Unit meets specifications and was returned to service.Asp complaint ref #: (b)(4).
Event or Problem Description
A customer reported an event of a ¿smoke¿ or haze and ¿odor¿ or smell emitting from the sterrad® 100nx sterilizer.There was no report of any injuries or human reactions.The customer was instructed to power off the unit and evacuate the area.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the smoke/haze and odor/smells issues, system risk analysis (sra), and functional analysis.The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the smoke/haze and odor/smells issues for the sterrad® 100nx unit was reviewed for the prior six months from open date and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the catalytic converter and oil mist filter were returned and successfully completed a test cycle with no failures.No smoke/haze or odor/smell issues were observed.The reason for the failure and return of the catalytic converter and oil mist filter was not confirmed.The assignable cause of the smoke/haze and odor/smell is likely due to the catalytic converter and oil mist filter; however, functional analysis could not replicate the reported issues.The asp field service engineer replaced the parts and confirmed the sterrad® 100nx was restored to proper function after service.The issues were resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).